MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP VB12 ASSAY; VB12 IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP VB12 ASSAY; VB12 IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant vb12 results is unknown.Siemens healthcare diagnostics is investigating.The ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
Discordant advia centaur xp vb12 (vitamin b12) results were obtained on a patient sample during troubleshooting.It is unknown if patient treatment was prescribed or altered.There was no report of adverse health consequences due to the vb12 discordant results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr on may 11, 2018.06/06/2018 correction: the customer provided the reporting units as pg/ml.Three other patient samples were considered discordant when tested on the advia centaur xp vb12 (vitamin b12) during troubleshooting.The results for the patients samples in pg/ml: sample no xp1 xp1 1281288; 208; 252.1275520; 162; 283.Sample no xp1 xp2 1317020; 157; 310.Xp1 and xp2 are advia centaur xp systems 1 and 2.06/06/2018 additional information: a siemens field service engineer (fse) was sent to the customer site for inspection.The fse perfromed a total service call and no issues were identified.Section e4.Initial reporter also sent report to fda? no there was no report of adverse health consequences due to the vb12 discordant results.Siemens healthcare diagnostics continues to investigate.Mdr 1219913-2018-00182 was filed for the same event.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2018-00150 on (b)(6)2018.Siemens filed the mdr 1219913-2018-00150 supplemental report 1 on (b)(6) 2018.(b)(6)2018 additional information: the rate of discrepant results is consistent with the representative precision data in the advia centaur vb12 instructions for use (ifu).The customer observed incident rate of discrepant samples up to 15 discrepant results a day out of an average run of 400 vb12 samples is 3.8%.The majority of samples in question are at the very low end of normal, and at the high end of deficient.There is an overlap in the low end of normal range and the high end of the deficient range in the ifu with values between 211 - 246 pg/ml.Based on the region's observation and analysis, the data shows that the assay is performing as expected and this is normal expected imprecision at this concentration with a mean of 216 pg/ml.Replicates of samples in and around a cutoff will form a normal distribution around the mean, and some results to fall either side of the cutoff.For example, the mas qc with a mean of 216.2 will result <211 pg/ml 30% of the time using the %cv's, and 35% of the time using ifu data.The assay is performing as intended based on siemens internal data.The customer is able to use assay for patient testing, and is satisfied.The instrument is performing within specifications.No further evaluation of the device is required.Mdr 1219913-2018-00182 supplemental report 1 was filed for the same event.

Brand Name
ADVIA CENTAUR XP VB12 ASSAY
Common Device Name
VB12 IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7508928
Report Number1219913-2018-00150
Device Sequence Number1528597
Product Code CDD
UDI-Device Identifier00630414177168
UDI-Public00630414177168
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K993571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2018
Device Model NumberN/A
Device Catalogue Number10309970
Device Lot Number241
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/25/2018
Supplement Date Received by Manufacturer06/06/2018
07/05/2018
Initial Report FDA Received Date05/11/2018
Supplement Report FDA Received Date06/29/2018
07/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1